Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2002, 3:20 PM EDT for Jackson County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 3:20 PM EDT (19:20 UTC)
- Expired
- May 28, 2002, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 281920 SVRRLX OHC079-281945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHEAST OHIO... * UNTIL 345 PM EDT... * AT 318 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF OAK HILL. THE STORM WAS NEARLY STATIONARY. --CALL TO ACTION--IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$ LAT...LON 3885 8279 3885 8256 3903 8256 3903 8279
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:50 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 28, 10:50 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1050 AM EDT TUE MAY 28 2002 INCREASED POPS SLIGHTLY OVER SE OH AND NRN WV. DESPITE WARM FRONTAL BOUNDARY LIFTING N IN CNTRL OH...ASSOCD OUTFLOW BOUNDARIES COULD EASILY TRIGGER CONVECTION OVR SE OH...WRN AND NRN WV THIS AFTN AND THIS EVENING. 12Z SOUNDINGS SHOW MORE INSTABILITY AND MOISTURE COMPARED TO 24 HRS AGO. ALSO INCREASED MAX TEMPS A BIT BASED ON COOP REPORTS AND EXPECTED AMT OF SUNSHINE. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BATTY
In the hours before
Special weather statement, May 28, 12:41 PM EDT, 2 hours 39 minutes before
OHZ066-067-075-076-083>085-281745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1241 PM EDT TUE MAY 28 2002 LOCALIZED DOWNPOURS ARE LIKELY THIS AFTERNOON ACROSS SOUTHEAST OHIO. SHOWERS AND THUNDERSTORMS HAVE ALREADY AFFECTED PERRY COUNTY...MAINLY NORTH OF NEW LEXINGTON...DURING MIDDAY. A BOUNDARY OVER SOUTHERN OHIO...WILL HELP TRIGGER MORE SHOWERS AND THUNDERSTORMS DURING THIS AFTERNOON. THE RAIN WILL MOVE SLOWLY TOWARD THE NORTHEAST. SEEK SAFE SHELTER WHENEVER LIGHTNING IS NEAR...OR THUNDER IS HEARD. ANY SHOWER COULD DUMP AN INCH OF RAIN IN LESS THAN AN HOUR. OF COURSE...THIS WOULD CAUSE THE USUAL PONDING OF WATER IN POOR DRAINAGE AREAS...AND LIMIT ROAD VISIBILITY FOR MOTORISTS. IT WOULD TAKE SEVERAL SHOWERS OR STORMS TO MOVE ACROSS THE SAME STREAM BASIN TO CAUSE SIGNIFICANT FLOODING PROBLEMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR RAINFALL PATTERNS. END / KTB
Special weather statement, May 28, 2:00 PM EDT, 1 hour 20 minutes before
OHZ066-067-075-076-083>087-281920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT TUE MAY 28 2002 LOCALIZED DOWNPOURS ARE LIKELY THIS AFTERNOON ACROSS SOUTHEAST OHIO. SHOWERS AND THUNDERSTORMS AFFECTED PERRY COUNTY...MAINLY NORTH OF NEW LEXINGTON...DURING MIDDAY. A BOUNDARY ACROSS SOUTHERN OHIO...HELPED TRIGGER MORE SHOWERS AND THUNDERSTORMS DURING THE EARLY AFTERNOON OVER THE SCIOTO VALLEY. THESE SHOWERS MOVED INTO VINTON COUNTY NEAR MCARTHUR...BETWEEN 1 AND 2 OCLOCK. THE RAIN WILL MOVE SLOWLY TOWARD THE NORTHEAST. SEEK SAFE SHELTER WHENEVER LIGHTNING IS NEAR...OR THUNDER IS HEARD. ANY SHOWER COULD DUMP 1 TO 2 INCHES OF RAIN IN LESS THAN 2 HOURS. OF COURSE...THIS WOULD CAUSE THE PONDING OF WATER IN THE USUAL POOR DRAINAGE AREAS...AND LIMIT ROAD VISIBILITY FOR MOTORISTS. SINCE MOST OF SOUTHEAST OHIO HAS BEEN DRY LATELY...IT WOULD TAKE MORE THAN ONE ROUND OF HEAVY RAIN TO MOVE ACROSS THE SAME STREAM BASIN TO CAUSE SIGNIFICANT FLOODING PROBLEMS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR RAINFALL PATTERNS. END / KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:22 PM EDT | Flash Flood Warning | RLX | Vinton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.